I read on your site, that when you stop using finasteride after several years, you will lose many hairs because your genetic aging will catch-up, to the point where you would be when you never used it. But is this right? Because I would think that your DHT-hormone, after being suppressed for several years by the drug, and when you stop using it, it will go “over-producing” (like for example: 200%) and that would make your hair losing rapidly. Can I be right about that?

Yes, I suppose you could be right, but somehow it does not make sense to me scientifically. Testosterone is the source of dihydrotestosterone (DHT), and after you have been on Propecia (finasteride 1mg) for several years your testosterone levels should be normal. Therefore, one can potentially make the leap that the DHT will also be normal after you stop taking the Propecia.

I really can’t get into all the genetics and biochemistry aspects of why Propecia works or why you can have rapid “catch up” hair loss if you stop taking it. If you want to know the exact reason, well, it’s been many years since I took my biochemistry courses, so I’d not feel qualified to get into it (hey, I’m being honest). As a physician who treats patients and sees patients who lose hair when they stop taking Propecia, I can tell you that this happens.

Tags: dht, testosterone, hairloss, hair loss, finasteride, propecia